A 34-year-old male asked:
hi i take propranolol for anxiety but i understand this slows my heart rate down , i want to join the gym but would taking propranolol be dangerous ?
1 doctor answer
Dr. Samuel Bayles answered
18 years experience Child Psychiatry
No: generally no. your maximum heart rate may be slower but being on propranolol should not pose a serious risk. certainly worth discussing with the MD that prescribed the propranolol but it really shouldn't be dangerous. that said, i don't believe propranolol is all that effective for anxiety. if its helping then great but if not there are more effective anxiety meds: SSRIs.
Answered on Mar 30, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!